MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC201400
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10: one gore® aaa endoprosthesis (main trunk (rlt311413)).One gore® aaa endoprosthesis (contralateral leg endoprostheses (plc231200)).H3: the device remains implanted, just the catheter will be returned for evaluation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, this patient underwent an endovascular treatment of an abdominal aortic aneurysm using three gore® aaa endoprostheses (one main trunk and two contralateral leg endoprostheses) for treatment.During the procedure, after full deployment of the main trunk (rlt311413) and one plc device (plc231200), the operator tried to flush the contralateral leg (plc201400) on the prep table.After removing the protective transporting wire from the olive of the plc201400, he flushed the flushing port properly, but the liquid was not coming from the olive, but instead from the connection point of the endoprosthesis and catheter (at the beginning of stent graft itself).The operator tried to insert the lunderquist stiff guidewire through the olive, but resistance was felt approx.After 14 cm of insertion.After few tries, advancement and implantation of the device was successful.Upon pulling the catheter out, breakage at the spot where blockage occurred was noticed.The procedure was completed and the patient tolerated the procedure.The named catheter will be shipped back to gore for further evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The images provided can not demonstrate issues related to the device preparation or wire insertion, hence unable to confirm the reported event.The following investigation is ongoing: engineering evaluation of the delivery system.H6: removed code b17.Added code b15, b01, c21, and d16.
 
Additional Manufacturer Narrative
H6: added b11, c0708, c0706, d15, d1102, and d12.D15: refers to a0504 (leak/splash) and a1410 (difficult to flush).D1102: refers to a040101 (fracture).The device evaluation showed the following: the delivery catheter was returned with the stent graft device deployed off it.The deployed stent graft was not returned.The vent cap and the blue o-ring of the delivery catheter had been removed and was not return.Blood residue was observed on the catheter and inside of its hub, indicating that it was inserted in the patient.O the leading end of the delivery catheter (polyimide guidewire lumen) was torn near the trailing olive.The torn edges appeared rough suggesting tensile failure due to mechanical stress while the polyimide guidewire lumen and trailing olive junction bond remained intact.The findings from the evaluation are consistent with the reported observations.The cause for the liquid not coming from the leading olive during flushing of the device was due to torn section of polyimide guidewire lumen near the trailing olive.Based on the available information and evaluation of the returned delivery catheter of the device, the root cause for the tear in the polyimide guidewire lumen near the trailing olive could not be determined at this time.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), contralateral leg endoprosthesis positioning and deployment warning states: do not continue advancing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage or premature deployment have occurred and may result in potential patient harms, see adverse events.Removed c21 and d16.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18053834
Report Number3013164176-2023-01882
Device Sequence Number6074210
Product Code MIH
UDI-Device Identifier00733132618552
UDI-Public00733132618552
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Catalogue NumberPLC201400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer11/28/2023
01/26/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date01/26/2024
02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age87 YR
Patient SexUnknown